my son is 7 and ADHD with other diagnosis to go along with it. Over the past year he has broken his wrist, had to have 7 stitches, had a major concussion and broken his finger. Everytime he has urt himself he acts as if he can't feel the pain. He continues to play like nothing is wrongView Thread
It was the right choice for me and my son. he is six and takes 2 meds a day plus a sleeping pill at night. For some it seems that that is too much but he is ADHD combined type and ODDand it is horrible most days. I can handle him but his focus in school is non-existent without his medicines. we have went thru multiple medicines before finding the right fit.
For some kids and parents it isn't the right fit but it was for us and it was an amazing difference when I got him medicated.View Thread
My son is on 20 mg of ritalin once a day. I already know that he needs another dose in the afternoon. It is a short term medicine so I'm not expecting anything drastic, but my son is 5 and was just recently diagnosed wih ADHD. He started with 10 mg once a day and it wasn't working and so the dr. put him on 20 mg. The medicine does exactly what it is supposed to when he is on it, but when it wears off he gets really ill and touchy. I can say something to him and he wiil go off. He will cry for no reason and is very emotional. He has always been a very tempermental child and we were somewhat getting it under control before he went on the medicine. Now it is worse than it was before. So, now is this just typical rebounding from the medicine wearing off or is it actual emotional issues from the medicine? I just need some advice as to where to take the conversation when he goes to the doctor Friday for this exact issue.View Thread
I agree with you 100%. My question is what if they are already way behind (like to the point of failing)? That's where I'm at with my son yes he is only 5 but medication is my last option. I've done the therapy and special education and none of it helped. he started the medication 2 weeks ago and his scores have already doubled. I'm more concerned with his well being and the way he performs on a daily basis rather than his long term future. So, I guess I'm saying that every child is different and you have to make the decision that is unique to them.View Thread
He was put on ritalin 2 weeks ago and started out at 10 mg once a day. Now, he is at 20 once a day. He started out ok, but the 10 mg wasn't dong what it needed to. His main problem was not being able to concentrate and focus in school and being distracted very easily. I seen small improvements at first, but now that they have upped his dose he seems to be having emotional issues. My son has always been a very happy child. He says he isn't mad or sad he is just upset. I asked him why and he says he doesn't know. My question is eventhough he has only been on it 2 weeks can he already be having the psychological issues that are a side effect? Or should I just wait the month out like his dr. said and see if things change? Please help I want my son to get the best and most help possible.View Thread